MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL PROTECTOR P21; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL PROTECTOR P21; INTRAVASCULAR ADMINISTRATION SET
Model Number 515102
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter email: two additional email addresses were provided as (b)(6) and (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that an unspecified number of bd phaseal¿ protector p21 experienced leakage during use.The following information was provided by the initial reporter: on july 22, under a laminar flow hood, a p21 protector (phaseal bd) was used on a carmustine bottle, it was reconstituted with absolute alcohol plus double-distilled water, at the time of extracting the reconstituted drug, much of it went to the bag that contains the protector (vapor space), so a lot of drug was lost.The loss was not important since what was left was enough for the dose required for the patient.There was no adverse event or harm to the patient or preparer.
 
Event or Problem Description
It was reported that an unspecified number of bd phaseal¿ protector p21 experienced liquid in the expansion chamber during use.The following information was provided by the initial reporter: on (b)(6), under a laminar flow hood, a p21 protector (phaseal bd) was used on a carmustine bottle, it was reconstituted with absolute alcohol plus double-distilled water, at the time of extracting the reconstituted drug, much of it went to the bag that contains the protector (vapor space), so a lot of drug was lost.The loss was not important since what was left was enough for the dose required for the patient.There was no adverse event or harm to the patient or preparer.
 
Additional Manufacturer Narrative
The following information has been corrected: b.3.Describe event or problem: it was reported that an unspecified number of bd phaseal¿ protector p21 experienced liquid in the expansion chamber during use.The following information was provided by the initial reporter: on july 22, under a laminar flow hood, a p21 protector (phaseal bd) was used on a carmustine bottle, it was reconstituted with absolute alcohol plus double-distilled water, at the time of extracting the reconstituted drug, much of it went to the bag that contains the protector (vapor space), so a lot of drug was lost.The loss was not important since what was left was enough for the dose required for the patient.There was no adverse event or harm to the patient or preparer.This incident is unlikely to lead to harm/serious injury, therefore this incident is not considered reportable.

Brand Name
BD PHASEAL PROTECTOR P21
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key10411622
Report Number3003152976-2020-00364
Device Sequence Number2391786
Product Code ONB
UDI-Device Identifier30382905151027
UDI-Public30382905151027
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Model Number515102
Device Catalogue Number515102
Device Lot Number1911105
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date09/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;